Alert archive / Mississippi / Wind Advisories in 2022
Wind Advisory 1, NWS Jackson, MS
NWS Jackson, MS issued this wind advisory at Jan 1, 2022, 4:17 AM CST for 47 counties in Mississippi; 9 parishes in Louisiana; Ashley County, Chicot County, Arkansas. It took effect at Jan 1, 2022, 10:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2022, 4:17 AM CST (10:17 UTC)
- In effect from
- Jan 1, 2022, 10:00 AM CST
- Expired
- Jan 1, 2022, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Jackson, MS
All 58 counties
Ashley County, AR, Chicot County, AR, Catahoula Parish, LA, Concordia Parish, LA, East Carroll Parish, LA, Franklin Parish, LA, Madison Parish, LA, Morehouse Parish, LA, Richland Parish, LA, Tensas Parish, LA, West Carroll Parish, LA, Adams County, MS, Attala County, MS, Bolivar County, MS, Carroll County, MS, Choctaw County, MS, Claiborne County, MS, Clarke County, MS, Clay County, MS, Copiah County, MS, Covington County, MS, Forrest County, MS, Franklin County, MS, Grenada County, MS, Hinds County, MS, Holmes County, MS, Humphreys County, MS, Issaquena County, MS, Jasper County, MS, Jefferson County, MS, Jefferson Davis County, MS, Jones County, MS, Kemper County, MS, Lamar County, MS, Lauderdale County, MS, Lawrence County, MS, Leake County, MS, Leflore County, MS, Lincoln County, MS, Lowndes County, MS, Madison County, MS, Marion County, MS, Montgomery County, MS, Neshoba County, MS, Newton County, MS, Noxubee County, MS, Oktibbeha County, MS, Rankin County, MS, Scott County, MS, Sharkey County, MS, Simpson County, MS, Smith County, MS, Sunflower County, MS, Warren County, MS, Washington County, MS, Webster County, MS, Winston County, MS, Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 32 km from the middle of the area, began a volume at 10:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 10.3 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 570 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1199 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.7
The text
As transmitted.
520 WWUS74 KJAN 011017 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 417 AM CST Sat Jan 1 2022 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>038-040>045- 047>050-053-054-059-060-011830- /O.NEW.KJAN.WI.Y.0001.220101T1600Z-220102T0000Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Warren-Hinds- Rankin-Scott-Claiborne-Copiah-Jefferson-Adams- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove, Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, Jonesville, Harrisonburg, Newellton, St. Joseph, Waterproof, Vidalia, Ferriday, West Ferriday, Cleveland, Indianola, Ruleville, Greenwood, Grenada, Vaiden, North Carrollton, Carrollton, Winona, Eupora, Mathiston, West Point, Columbus, Ackerman, Weir, Starkville, Greenville, Belzoni, Isola, Durant, Tchula, Lexington, Pickens, Goodman, Kosciusko, Louisville, Mayersville, Rolling Fork, Anguilla, Yazoo City, Ridgeland, Madison, Canton, Carthage, Philadelphia, Pearl River, Vicksburg, Jackson, Pearl, Brandon, Richland, Forest, Morton, Port Gibson, Crystal Springs, Hazlehurst, Wesson, Fayette, and Natchez 417 AM CST Sat Jan 1 2022 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...Southwest winds of 20 to 25 mph with gusts of 40 mph expected. * WHERE...Portions of northeast Louisiana, central, east central, north central, northeast, northwest, southwest and west central Mississippi and southeast Arkansas. * WHEN...From 10 AM this morning to 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 23
2 follow-up statements
763 WWUS74 KJAN 011503 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 903 AM CST Sat Jan 1 2022 MSZ039-046-051-052-055>058-061>066-072>074-020000- /O.EXA.KJAN.WI.Y.0001.220101T1600Z-220102T0000Z/ Noxubee-Kemper-Newton-Lauderdale-Simpson-Smith-Jasper-Clarke- Franklin MS-Lincoln-Lawrence-Jefferson Davis-Covington-Jones- Marion-Lamar-Forrest- Including the cities of Macon, Brooksville, De Kalb, Scooba, Newton, Union, Decatur, Conehatta, Meridian, Magee, Mendenhall, Taylorsville, Raleigh, Bay Springs, Heidelberg, Quitman, Stonewall, Shubuta, Bude, Roxie, Meadville, Brookhaven, Monticello, New Hebron, Prentiss, Bassfield, Collins, Mount Olive, Laurel, Columbia, West Hattiesburg, Lumberton, Purvis, and Hattiesburg 903 AM CST Sat Jan 1 2022 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Southwest winds of 20 to 25 mph with gusts of 40 mph expected. * WHERE...Portions of central, east central, south central, southeast and southwest Mississippi. * WHEN...From 10 AM this morning to 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>038-040>045- 047>050-053-054-059-060-020000- /O.CON.KJAN.WI.Y.0001.220101T1600Z-220102T0000Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Warren-Hinds- Rankin-Scott-Claiborne-Copiah-Jefferson-Adams- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove, Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, Jonesville, Harrisonburg, Newellton, St. Joseph, Waterproof, Vidalia, Ferriday, West Ferriday, Cleveland, Indianola, Ruleville, Greenwood, Grenada, Vaiden, North Carrollton, Carrollton, Winona, Eupora, Mathiston, West Point, Columbus, Ackerman, Weir, Starkville, Greenville, Belzoni, Isola, Durant, Tchula, Lexington, Pickens, Goodman, Kosciusko, Louisville, Mayersville, Rolling Fork, Anguilla, Yazoo City, Ridgeland, Madison, Canton, Carthage, Philadelphia, Pearl River, Vicksburg, Jackson, Pearl, Brandon, Richland, Forest, Morton, Port Gibson, Crystal Springs, Hazlehurst, Wesson, Fayette, and Natchez 903 AM CST Sat Jan 1 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Southwest winds of 20 to 25 mph with gusts of 40 mph expected. * WHERE...Portions of northeast Louisiana, central, east central, north central, northeast, northwest, southwest and west central Mississippi and southeast Arkansas. * WHEN...From 10 AM this morning to 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
699 WWUS74 KJAN 011956 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 156 PM CST Sat Jan 1 2022 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 020000- /O.CON.KJAN.WI.Y.0001.000000T0000Z-220102T0000Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove, Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, Jonesville, Harrisonburg, Newellton, St. Joseph, Waterproof, Vidalia, Ferriday, West Ferriday, Cleveland, Indianola, Ruleville, Greenwood, Grenada, Vaiden, North Carrollton, Carrollton, Winona, Eupora, Mathiston, West Point, Columbus, Ackerman, Weir, Starkville, Greenville, Belzoni, Isola, Durant, Tchula, Lexington, Pickens, Goodman, Kosciusko, Louisville, Macon, Brooksville, Mayersville, Rolling Fork, Anguilla, Yazoo City, Ridgeland, Madison, Canton, Carthage, Philadelphia, Pearl River, De Kalb, Scooba, Vicksburg, Jackson, Pearl, Brandon, Richland, Forest, Morton, Newton, Union, Decatur, Conehatta, Meridian, Port Gibson, Crystal Springs, Hazlehurst, Wesson, Magee, Mendenhall, Taylorsville, Raleigh, Bay Springs, Heidelberg, Quitman, Stonewall, Shubuta, Fayette, Natchez, Bude, Roxie, Meadville, Brookhaven, Monticello, New Hebron, Prentiss, Bassfield, Collins, Mount Olive, Laurel, Columbia, West Hattiesburg, Lumberton, Purvis, and Hattiesburg 156 PM CST Sat Jan 1 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Southwest winds of 20 to 25 mph with gusts of 40 mph expected. * WHERE...Portions of central, east central, south central, southeast and southwest Mississippi. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this wind advisory went out at Jan 1, 1:58 AM CST, 2 hours 19 minutes earlier.
Area forecast discussion, Jan 1, 1:58 AM CST, 2 hours 19 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 158 AM CST Sat Jan 1 2022 .UPDATE... Updated for 06Z aviation discussion && .AVIATION... 06Z TAF discussion: Scattered MVFR cigs are ongoing, as low stratus has developed. These lowered flight cats will persist through the morning, rising to VFR by aftn. LLWS 30-35kt wind shear, around 2kft, will also be a concern early aftn at most TAF sites, outside of MEI, HBG & PIB & again at central-E TAF sites again tonight after 02/01-03Z. A cold front will approach the area during the aftn, bringing scattered SHRA & VCTS, mainly btwn 01/19Z-02/02Z. Sustained S-SW gradient winds of 20-25mph, with frequent gusts as high 35-40mph, are expected at GLH & GWO this aftn. Widespread gusts in excess of 25-30mph, are expected elsewhere. Winds will become less into the evening, more W-NW in the wake of the front by midnight & become more NW into Sun aftn. /DC/ && .DISCUSSION... Outside of a few isolated light showers, the night is expected to remain quiet. Dewpoints in portions of central Mississippi have been slow to rise in comparison to guidance but given the slow increase in southern and eastern Mississippi, elected to not adjust downward as moisture advection could quickly moisten up the boundary layer underneath the nocturnally enhanced stout capping inversion. Otherwise, the forecast is largely unchanged and lows tonight will only dip a bit further to near 70 F along the MS river and upper 60s F elsewhere. /86/ Prior discussion below: Tonight through tomorrow night... Showers continue through the afternoon and early evening...but should remain spotty in coverage overall. As fast as cells have developed this afternoon, they have quickly come down in this environment. Overall not a lot of change to the forecast overnight, as southerly flow ahead of the next system pushes unseasonably warm air (and plenty of moisture) up into the region. Overnight could see some showers/stray rumbles of thunder north of 82 closer to advancing front. A shortwave is anticipated to ripple up the front, providing a genesis for showers and thunderstorms across the region tomorrow, in addition to the warm sector mode that is likely to dominate much of the day tomorrow. Much of the severe threat is conditional, with instability and lapse rates moderate at best...but speed shear and a developing low level jet, parallel to the advancing front providing some mid level support to storms that may be able to break through a strong cap provided by prev warm air advection at the same level. Models maintain some varied projections of the llvl directional shear...creating very different (and potentially troubling) hodographs/ helicity values. But again, a lot of this is contingent on storms developing. The linear/QLCS storms are confined further to the north, and supercell formation is more likely, though multicell/splitting is possible. SPC has brought the enhanced risk down almost to the I-20 corridor, with the risk of damaging winds, large hail as well as tornadoes. However, even in the southern portion of the warm sector environment, the pre frontal discrete supercellular potential given will extend the threat of severe weather southward, at least conditionally. A lot of if/then situations with the potential storms tomorrow...but a complicated set up for traditional parameters in parallel flow ahead of an advancing threat. In addition to the severe threat, the +7mb pressure gradient across the area will set up for Wind Advisory gusts, some up near 40-45mph in the Delta. The latest run of guidance has spread and increased the coverage of the advisory level winds...given another change likely to happen/collaboration...may let the overnight shift cover the issuance. Significantly colder air comes later in the overnight (also with the stronger wave/energy with the main upper level trough). Overnight tomorrow behind the storms, the temps will be falling throughout the evening, setting up quite a thermal gradient ahead and behind the front. By early morning, guidance has a 25-30F temp gradient from NW to SE for JAN forecast area. Sunday: After an initial break in precipitation just behind the cold front, a lagging potent mid/upper shortwave will move across the region during the day Sunday bringing another wave of mainly light precipitation. With clouds remaining prevalent in association with this wave and cold advection continuing, temperatures will mostly fall or hold steady during the day Sunday with highs being established in the morning. While it won't be quite as windy as Saturday, breezy conditions will persist, resulting in wind chills in the 20s and 30s during the daytime especially for areas farther north and west and behind the front. Forecast thermal profiles continue to suggest the potential for precip to mix with or briefly change over to snow as precip ends. Though, around the time of changeover, moisture profiles are forecast to become increasingly shallow as drier mid level air becomes wrapped into the mid/upper system. Bottom line...given the antecedent warm conditions and expected low precip rates, no travel impacts are anticipated. Precip will exit by Sunday evening with the passage of the trough. With the front clear of the area, winds decreasing, and some clearing, Sunday night into Monday morning will be one of the coldest points in the forecast, with lows in the 20s expected areawide. Monday through next Friday: Colder conditions will persist through early next week as a surface ridge shifts across the region. After another night of freezing conditions Monday night, daytime temps on Tuesday - while still cool - will be closer to seasonal normals and modest moderation continuing into midweek. Another system will take shape during the middle of next week as a new upper trough carves out over the middle of the CONUS and a front develops to our north and west. Isolated to scattered showers will be possible as this front comes through around Thursday. Given the short return flow window ahead of this system, limited instability is expected and thunder will not be included in the forecast at this time. A reinforcing shot of cold air will follow, with temps falling into the 20s again by next Friday morning and below normal temperatures during the day. /DL/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 80 51 54 26 / 60 80 43 1 Meridian 79 57 62 27 / 60 90 51 2 Vicksburg 81 46 49 27 / 71 49 38 0 Hattiesburg 80 59 64 28 / 58 86 48 1 Natchez 80 48 51 27 / 58 52 31 0 Greenville 78 38 41 27 / 83 31 43 0 Greenwood 78 41 45 25 / 85 60 49 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && DC
Hazardous weather outlook, Dec 31, 3:18 PM CST, 12 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 318 PM CST Fri Dec 31 2021 ARZ074-075-LAZ008-009-MSZ018-019-025-034>036-040>042-012130- Ashley-Chicot-West Carroll-East Carroll-Bolivar-Sunflower-Leflore- Washington-Humphreys-Holmes-Issaquena-Sharkey-Yazoo- 318 PM CST Fri Dec 31 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, and northwestern portions of central Mississippi. .DAY ONE...Tonight and Saturday SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...Saturday afternoon NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...Saturday Severe storms capable of damaging wind gusts, large hail of quarter to golf ball size, and tornadoes, are possible. Timing will mainly be from early Saturday afternoon through just before midnight Sunday. (https://www.weather.gov/images/jan/graphicast/1.png) Sustained winds up to 25 mph with wind gusts up to 40 to 45 mph are expected mid-morning Saturday through late Saturday afternoon. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Saturday night through Thursday Severe thunderstorms remain possible into Saturday evening. (https://www.weather.gov/images/jan/graphicast/1.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Saturday through Saturday night. MSZ026>033-037>039-043>046-012130- Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha- Attala-Winston-Noxubee-Madison MS-Leake-Neshoba-Kemper- 318 PM CST Fri Dec 31 2021 This hazardous weather outlook is for northern portions of central Mississippi. .DAY ONE...Tonight and Saturday SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...Saturday afternoon NON-THUNDERSTORM WINDS THREAT...Limited TIMING...Saturday Severe storms capable of damaging wind gusts, large hail of quarter to golf ball size, and tornadoes, are possible. Timing will mainly be from early Saturday afternoon through just before midnight Sunday. (https://www.weather.gov/images/jan/graphicast/1.png) Sustained winds up to 25 mph with wind gusts up to 35 mph are expected mid-morning Saturday through late Saturday afternoon. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Saturday night through Thursday Severe thunderstorms remain possible into Saturday evening. (https://www.weather.gov/images/jan/graphicast/1.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Saturday through Saturday night. LAZ007-015-016-023-025-MSZ047-053-012130- Morehouse-Richland-Madison LA-Franklin LA-Tensas-Warren-Claiborne- 318 PM CST Fri Dec 31 2021 This hazardous weather outlook is for portions of northeast Louisiana and western Mississippi. .DAY ONE...Tonight and Saturday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Saturday afternoon NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...Saturday Severe storms capable of damaging wind gusts, large hail of quarter size, and tornadoes, are possible. Timing will mainly be from early Saturday afternoon through just before midnight Sunday. (https://www.weather.gov/images/jan/graphicast/1.png) Sustained winds up to 25 mph with wind gusts up to 40 to 45 mph are expected mid-morning Saturday through late Saturday afternoon. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Saturday night through Thursday Severe thunderstorms remain possible into Saturday evening. (https://www.weather.gov/images/jan/graphicast/1.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Saturday through Saturday night. MSZ048>052-054>058-012130- Hinds-Rankin-Scott-Newton-Lauderdale-Copiah-Simpson-Smith-Jasper- Clarke- 318 PM CST Fri Dec 31 2021 This hazardous weather outlook is for portions of central Mississippi. .DAY ONE...Tonight and Saturday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Saturday afternoon NON-THUNDERSTORM WINDS THREAT...Limited TIMING...Saturday Severe storms capable of damaging wind gusts, large hail of quarter size, and tornadoes, are possible. Timing will mainly be from early Saturday afternoon through just before midnight Sunday. (https://www.weather.gov/images/jan/graphicast/1.png) Sustained winds up to 25 mph with wind gusts up to 35 mph are expected mid-morning Saturday through late Saturday afternoon. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Saturday night through Thursday Severe thunderstorms remain possible into Saturday evening. (https://www.weather.gov/images/jan/graphicast/1.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Saturday through Saturday night. LAZ024-026-MSZ059-060-012130- Catahoula-Concordia-Jefferson-Adams- 318 PM CST Fri Dec 31 2021 This hazardous weather outlook is for portions of central Louisianaand southwest Mississippi. .DAY ONE...Tonight and Saturday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Saturday afternoon NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...Saturday Isolated severe storms capable of damaging wind gusts and hail to quarter size are possible. Tornadoes cannot be ruled out. Timing will mainly be from early Saturday afternoon through just before midnight Sunday. (https://www.weather.gov/images/jan/graphicast/1.png) Sustained winds up to 25 mph with wind gusts up to 40 to 45 mph are expected mid-morning Saturday through late Saturday afternoon. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Saturday night through Thursday Isolated severe thunderstorms remain possible into Saturday evening. (https://www.weather.gov/images/jan/graphicast/1.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Saturday through Saturday night. MSZ061>066-072>074-012130- Franklin MS-Lincoln-Lawrence-Jefferson Davis-Covington-Jones- Marion-Lamar-Forrest- 318 PM CST Fri Dec 31 2021 This hazardous weather outlook is for portions of and south central and southeast Mississippi. .DAY ONE...Tonight and Saturday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Saturday afternoon NON-THUNDERSTORM WINDS THREAT...Limited TIMING...Saturday Isolated severe storms capable of damaging wind gusts and hail to quarter size are possible. Tornadoes cannot be ruled out. Timing will mainly be from early Saturday afternoon through just before midnight Sunday. (https://www.weather.gov/images/jan/graphicast/1.png) Sustained winds up to 25 mph with wind gusts up to 35 mph are expected mid-morning Saturday through late Saturday afternoon. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Saturday night through Thursday Isolated severe thunderstorms remain possible into Saturday evening. (https://www.weather.gov/images/jan/graphicast/1.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Saturday through Saturday night. DL && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. *NON-THUNDERSTORM WINDS* Extreme...Sustained winds 50 mph or greater or wind gusts 65 mph or greater. Significant...Sustained winds 40-49 mph or wind gusts 58-64 mph. Elevated...Sustained winds 30-39 mph or wind gusts 45-57 mph. Limited...Sustained winds 20-29 mph or wind gusts 30 to 44 mph. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 1:38 PM CST | Special Weather Statement | JAN | Winston | 37 min |
| Jan 1, 3:17 PM CST | Special Weather Statement | JAN | Kemper | 43 min |
| Jan 1, 3:36 PM CST | Severe Thunderstorm Warning | JAN | Kemper, Noxubee | 39 min |
| Jan 1, 4:08 PM CST | Special Weather Statement | JAN | Noxubee | 37 min |
| Jan 1, 4:53 PM CST | Severe Thunderstorm Warning | JAN | Choctaw, Oktibbeha, Winston | 52 min |
| Jan 1, 5:30 PM CST | Tornado Warning | JAN | Clay, Lowndes, Oktibbeha | 60 min |
| Jan 1, 5:30 PM CST | Tornado Warning | JAN | Clay, Lowndes, Noxubee, Oktibbeha | 60 min |
Nearby
Wind Advisories in Mississippi, 2022Wind Advisories in Louisiana, 2022Wind Advisories in Arkansas, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.